Induced by medication hepatotoxicity in an ambulatorial patient: case report

  • NÍLIA MARIA DE BRITO LIMA PRADO
  • GLADISTONE CORREIA MESSIAS
  • GENARIO OLIVEIRA SANTOS JUNIOR
  • RAYMUNDO PARANÁ

Abstract

ABSTRACT
Background: Drug-induced hepatitis, also called toxic hepatitis or DILI (Drug Induced Liver Injury),
accounts for about 2% of hospitalization cases of jaundice and liver damage is involved in 3-10% of all
adverse drug reactions. Cases of hepatic injury associated with ibuprofen use are rare and the frequency
of idiosyncratic hepatotoxicity is small. Objective: To report a case of hepatic injury induced by
ibuprofen identified in a medium complexity outpatient clinic. Case report: A 48-year-old female patient
was admitted to a Specialized Care Center in the southwestern state of Bahia for a consultation with an
orthopedist complaining of low back pain, and ibuprofen and sodium dipyrone were prescribed to relieve
symptoms. After 15 days of treatment, the patient returns to the service complaining of arthralgia in the
upper limbs, right hand edema, jaundice, coluria, fecal suppura, asthenia and intense pruritus. From the
investigation of the presented case, viral and autoimmune etiologies were ruled out. Ultrasonography of the total abdomen showed a slight abnormal texture of the liver and gallstones in motion, being suggestive of choledocholithiasis. After evaluation of causality and application of RUCAM, the reaction was classified as highly probable. Conclusions: The hepatic injury shown by the patient has a strong causal relationship with the use of ibuprofen.

Downloads

Download data is not yet available.
Published
2019-03-26
How to Cite
PRADO, N. M. D. B. L., MESSIAS, G. C., JUNIOR, G. O. S., & PARANÁ, R. (2019). Induced by medication hepatotoxicity in an ambulatorial patient: case report. Revista Brasileira De Farmácia Hospitalar E Serviços De Saúde, 9(1). Retrieved from https://rbfhss.org.br/sbrafh/article/view/309
Section
ARTICLES